Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Sep 25, 2016, 3:22 AM CDT for 21 counties in Texas. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 3:22 AM CDT (08:22 UTC)
- Expired
- Sep 26, 2016, 2:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 21 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.6
The text
As transmitted.
471 WGUS64 KEWX 250822 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 322 AM CDT SUN SEP 25 2016 TXZ183>185-202-203-252000- /O.NEW.KEWX.FF.A.0008.160925T0822Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETVILLE...UVALDE 322 AM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...EDWARDS...KINNEY...REAL... UVALDE AND VAL VERDE. * THROUGH MONDAY MORNING * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING LEADING TO AN ADDITIONAL 2-5 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
236 WGUS64 KEWX 251939 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 239 PM CDT SUN SEP 25 2016 TXZ186>188-204-217>219-228-261200- /O.EXA.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERR-BANDERA-GILLESPIE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...FREDERICKSBURG... HONDO...EAGLE PASS...CRYSTAL CITY...PEARSALL...CARRIZO SPRINGS 239 PM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT... FRIO...GILLESPIE...KERR...MAVERICK...MEDINA AND ZAVALA. * THROUGH MONDAY MORNING * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING LEADING TO AN ADDITIONAL 2-4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ183>185-202-203-261200- /O.CON.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETVILLE...UVALDE 239 PM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...EDWARDS...KINNEY...REAL...UVALDE AND VAL VERDE. * THROUGH MONDAY MORNING * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING LEADING TO AN ADDITIONAL 2-4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. MOST OF THE NORTHERN HALF OF THE WATCH AREA HAS ALREADY RECEIVED 2-4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS INCLUDING 6-8 INCHES IN PARTS OF EASTERN EDWARDS COUNTY. * THERE ARE ALREADY SEVERAL ROAD CLOSURES IN KINNEY, EDWARDS, AND REAL COUNTIES. SMALL STREAMS AND CREEKS ARE ALREADY EXPERIENCING FLOODING IN THESE AREAS...RESULTING IN FLOODED LOW WATER CROSSINGS. ADDITIONAL HEAVY RAINFALL MAY EXPAND FLOODING ISSUES TO OTHER PARTS OF THE WATCH AREA. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
879 WGUS64 KEWX 260200 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT SUN SEP 25 2016 TXZ189-205-220>222-261200- /O.EXA.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KENDALL-BEXAR-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...BOERNE...SAN ANTONIO...PLEASANTON... FLORESVILLE...KARNES CITY 900 PM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BEXAR... KARNES...KENDALL AND WILSON. * UNTIL 7 AM CDT MONDAY * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING LEADING TO 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ183>188-202>204-217>219-228-261200- /O.CON.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE- MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BRACKETVILLE...UVALDE... HONDO...EAGLE PASS...CRYSTAL CITY...PEARSALL...CARRIZO SPRINGS 900 PM CDT SUN SEP 25 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT...EDWARDS...FRIO...GILLESPIE...KERR... KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE AND ZAVALA. * UNTIL 7 AM CDT MONDAY * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING LEADING TO AN ADDITIONAL 2-4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. * SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
783 WGUS64 KEWX 260905 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT MON SEP 26 2016 TXZ217-218-228-261015- /O.CAN.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...EAGLE PASS...CRYSTAL CITY... CARRIZO SPRINGS 405 AM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED EAST AND THEREFORE THE WATCH IS BEING CANCELLED. SOME RAIN WILL STILL BE POSSIBLE THROUGH TODAY. $$ TXZ183>189-202>205-219>222-261200- /O.CON.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-KINNEY- UVALDE-MEDINA-BEXAR-FRIO-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BRACKETVILLE... UVALDE...HONDO...SAN ANTONIO...PEARSALL...PLEASANTON... FLORESVILLE...KARNES CITY 405 AM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BEXAR...EDWARDS...FRIO... GILLESPIE...KARNES...KENDALL...KERR...KINNEY...MEDINA...REAL... UVALDE...VAL VERDE AND WILSON. * UNTIL 7 AM CDT THIS MORNING * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING HOURS LEADING TO AN ADDITIONAL 1-3 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. * SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
034 WGUS64 KEWX 261030 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT MON SEP 26 2016 TXZ183-188-261130- /O.CAN.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-GILLESPIE- INCLUDING THE CITIES OF...DEL RIO...FREDERICKSBURG 530 AM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. $$ TXZ191-206-207-261800- /O.EXB.KEWX.FF.A.0008.000000T0000Z-160926T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAYS-COMAL-GUADALUPE- INCLUDING THE CITIES OF...SAN MARCOS...NEW BRAUNFELS...SEGUIN 530 AM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...COMAL...GUADALUPE AND HAYS. * UNTIL 1 PM CDT THIS AFTERNOON * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING HOURS LEADING TO AN ADDITIONAL 1-4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. * SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ184>187-189-202>205-219>222-261800- /O.EXT.KEWX.FF.A.0008.000000T0000Z-160926T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDWARDS-REAL-KERR-BANDERA-KENDALL-KINNEY-UVALDE-MEDINA-BEXAR-FRIO- ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...KERRVILLE... BANDERA...BOERNE...BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY 530 AM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BEXAR...EDWARDS...FRIO...KARNES... KENDALL...KERR...KINNEY...MEDINA...REAL...UVALDE AND WILSON. * UNTIL 1 PM CDT THIS AFTERNOON * WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING HOURS LEADING TO AN ADDITIONAL 1-4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. * SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
424 WGUS64 KEWX 261748 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1248 PM CDT MON SEP 26 2016 TXZ184>187-189-202>207-219>222-261900- /O.EXP.KEWX.FF.A.0008.000000T0000Z-160926T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDWARDS-REAL-KERR-BANDERA-KENDALL-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-FRIO-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...KERRVILLE... BANDERA...BOERNE...BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY 1248 PM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS WILL EXPIRE AT 1 PM CDT THIS AFTERNOON. ADDITIONAL HEAVY RAINFALL WILL BE VERY LOCALIZED TO HAYS COUNTY OVER THE NEXT HOUR. $$ TXZ191-261900- /O.EXT.KEWX.FF.A.0008.000000T0000Z-160926T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAYS- INCLUDING THE CITY OF...SAN MARCOS 1248 PM CDT MON SEP 26 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREA...HAYS. * UNTIL 2 PM CDT THIS AFTERNOON * AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS SOUTHEAST HAYS COUNTY. * SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING FLOODING IN THESE AREAS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 1:28 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 25, 1:28 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 128 AM CDT SUN SEP 25 2016 .AVIATION... /06Z TAFS/ Clusters of storms have impacted DRT for much of the evening, and another round could possibly reach this area between 8 and 11z. Will stick with prevailing showers for the time being as the upcoming round of activity may be aligned to pass just east of the airport. Farther east minimal convection is expected in the overnight hours along I-35, but the mesoscale models all indicate an unstable environment for diurnal tropical convection after daybreak. Morning convection is shown to be accompanied by MVFR cigs after about 5 or 6 hours of IFR cigs between 09z to 16z with afternoon convection accompanied by mainly vfr cigs. MVFR cigs are shown in the evening. Will need to consider ifr cigs in the overnight period, but the post-frontal cloud environment may not be as pessemistic if rainfall totals along I-35 are not as heavy as advertised. && .PREV DISCUSSION... /ISSUED 713 PM CDT SAT SEP 24 2016/ AVIATION... An area of thunderstorms in Mexico is moving closer to the Rio Grande and these storms will in all likelihood move into DRT dropping VIS to MVFR. Convection is most likely between 01Z and 05Z. Convection is unlikely for Austin and San Antonio for the rest of this evening and overnight. Look for CIGs to drop after 06Z or 07Z to MVFR/IFR. Should be improvement by around noon Sunday. Showers and thunderstorms are likely Sunday, but timing is too hard to nail down at this time. Have included PROB30 groups to account for this activity. Not expecting convection to change flying category, but heavy rain could lower VIS briefly. PREV DISCUSSION... /ISSUED 431 PM CDT SAT SEP 24 2016/ SHORT TERM (Tonight through Sunday Night)... A deep mid-to-upper level trough currently moving into the Rocky Mountains is helping stream deep tropical moisture ahead of it from west Texas into the Central Plains. A cold front currently extends from an occluding low pressure system in North Dakota through the central Plains into the Texas-Oklahoma panhandle, from which a stationary front extends down through west Texas. Ahead of this system in South Central Texas, isolated to scattered showers and thunderstorms are ongoing along and east of Highway 281 as an additional surge of Gulf moisture interacts with weak outflows and 2000-4000 J/kg of CAPE. Brief heavy downpours and wind gusts to 40 miles per hour due to DCAPE values near 1000 J/kg will be the primary threats with these storms as rainfall totals generally remain below half an inch. In addition, gusty S-SE winds up to 25 miles per hour are occurring across the region this afternoon ahead of this frontal system. Convective coverage will be a little greater for the eastern half of the CWA tomorrow afternoon with the heavy rainfall threat remaining to the west. Isolated showers and thunderstorms are possible tonight across the entire region, but the best chances for more scattered to widespread showers and thunderstorms will be in the Edwards Plateau and northern Rio Grande Plains. Scattered showers and thunderstorms currently forming over the mountains in Coahuila will affect western Val Verde County late this afternoon and early evening as they dissipate to produce up to 1-2 inches of rain. Hi-res and global models display considerable uncertainty for these areas later this evening and overnight as showers and thunderstorms currently forming along a weak pre-frontal trough or confluence zone in west Texas and Big Bend will gradually slide southeast tonight. This will occur as a piece of energy splits off of the trough to our west over the southern parts of AZ and NM, potentially ejecting a weak shortwave to the northeast. If the shortwave comes to fruition, storms may slip into the western Hill Country towards the I-35 corridor by sunrise as a few hi-res models suggest. Otherwise, most models depict a less progressive solution keeping rainfall north and west of Val Verde and Edwards Counties with some hi-res models and the EURO depicting some heavier rainfall for Val Verde County between 6-12Z while most hold off until after 12Z. However, locally heavy rainfall will be possible over this area if the system becomes more progressive given a southerly 30 knot LLJ that will help focus convection. Most models depict the cut off low to our west will very slowly retrograde to the southwest on Sunday as convection gradually propagates south and east. Confidence continues to increase that locally heavy rainfall capable of producing flash flooding will occur along and west of the Highway 83 corridor. However, rainfall amounts have increased slightly and the timing of this rainfall has moved up to early tomorrow afternoon into the early morning hours on Monday as models continue to trend towards a bit more progressive solution. Convective coverage should increase early tomorrow afternoon west of Highway 83 as increasing instability with daytime surface heating interacts with PVA aloft, isentropic ascent with the front approaching from the northwest, a southeast LLJ, and deep moisture. This convection will continue to propagate east into the I-35 corridor overnight Sunday into Monday as the front moves through the region, but rain amounts should be lower given lower dynamic forcing aloft from the retrograding low. Rainfall amounts of 3-6 inches with isolated totals exceeding 8 inches will be possible for this event through Monday along and west of Highway 83. Similar rainfall amounts across the border into Mexico will also accentuate flooding issues for communities along the Rio Grande like Del Rio and Eagle Pass. Rainfall amounts of 1-3 inches are expected for areas between Highway 83 and the I-35 corridor, while rain amounts east of I-35 should remain below 1 inch on average with some locally heavier amounts. If confidence continues to increase for the timing and rain amounts with this system, a Flash Flood Watch may be issued for the western counties. LONG TERM (Monday through Saturday)... Scattered showers and thunderstorms will continue behind the cold front on Monday across most of the region as isentropic ascent occurs aloft behind the surface front. However, any locally heavy rainfall threat that would exist (but be less likely as the upper level low retrogrades further west) should remain confined to the Rio Grande Plains. Given northerly winds, cloudy skies, and strong cold air advection, temperatures on Monday and Tuesday will struggle to get out of the 70s across most of the region. Night time lows will dip into the mid 50s to mid 60s, but may fall further Tuesday night into Wednesday if any significant clearing is able to occur. A progressive upper level ridge will begin to move over the region by Wednesday and continue through the end of next week to allow temperatures to warm back up into the mid 80s with mostly clear skies and dry weather. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 80 63 81 64 / 70 50 30 20 - Austin Bergstrom Intl Airport 70 80 64 81 62 / 70 50 30 20 10 New Braunfels Muni Airport 70 82 64 81 63 / 70 60 40 30 10 Burnet Muni Airport 67 74 60 77 61 / 80 50 30 20 - Del Rio Intl Airport 70 76 62 73 64 / 90 70 60 40 20 Georgetown Muni Airport 68 77 62 79 61 / 80 50 30 10 - Hondo Muni Airport 71 81 64 81 63 / 80 60 50 30 10 San Marcos Muni Airport 70 80 64 81 62 / 70 60 40 30 10 La Grange - Fayette Regional 72 85 67 83 64 / 60 50 30 30 10 San Antonio Intl Airport 72 82 65 81 64 / 70 60 40 30 10 Stinson Muni Airport 72 83 66 82 65 / 70 60 40 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...Hampshire
Hazardous weather outlook, Sep 24, 6:40 AM CDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 AM CDT SAT SEP 24 2016 TXZ171>173-183>194-202>209-217>225-228-251145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 640 AM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. THERE COULD BE A HIGHER COVERAGE TONIGHT WEST OF HIGHWAY 83 WHERE SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL STORM SYSTEM AND A COLD FRONT WILL BRING LOCALLY HEAVY RAINS TO SOUTH CENTRAL TEXAS SUNDAY INTO EARLY MONDAY NIGHT. CONFIDENCE IS INCREASING THAT WESTERN PORTIONS OF SOUTH CENTRAL TEXAS COULD RECEIVE ENOUGH RAINFALL TO PRODUCE A THREAT OF FLOODING. HEAVIEST RAINS ARE EXPECTED FROM SUNDAY NIGHT AND MONDAY MORNING ALONG THE COLD FRONT. BY MONDAY NIGHT...AREAS WEST OF HIGHWAY 83 COULD SEE WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES WITH ISOLATED AMOUNTS OVER 7 INCHES. EAST OF HIGHWAY 83...SPOTTY HEAVY DOWNPOURS OF 1 TO 3 INCHES ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. STAY TUNED TO FORECAST UPDATES THROUGH THE WEEKEND...AND TAKE PRECAUTIONS TO PROTECT LIFE AND PROPERTY IF A FLASH FLOOD WATCH IS ISSUED FOR YOUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 12:17 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Sep 25, 8:50 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Sep 25, 9:13 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| Sep 25, 9:33 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 2 hr |
| Sep 25, 10:27 AM CDT | Special Weather Statement | EWX | Uvalde | 48 min |
| Sep 25, 11:51 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kerr, Kinney, Real, Uvalde | 6 hr |
| Sep 25, 12:22 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 25, 12:55 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina | 3 hr |
| Sep 25, 2:19 PM CDT | Flash Flood Warning | EWX | Kinney | 4 hr |
| Sep 25, 2:21 PM CDT | River Flood Warning | EWX | Kinney, Uvalde | 15 hr |
| Sep 25, 3:21 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Kendall | 3 hr |
| Sep 25, 5:04 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| Sep 25, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Sep 25, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 42 hr |
| Sep 25, 6:12 PM CDT | Special Weather Statement | EWX | Atascosa | 33 min |
| Sep 25, 6:19 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar | 3 hr |
Nearby
Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.